Skip to main content

Monthly Archives: September 2013

Home/2013/September

C diff Infection Linked to Heartburn Drugs

The FDA has warned for some time that the use of proton pump inhibitors (PPIs) for heartburn increases the risk of Clostridium difficile-associated diarrhea. Now, a new review of 33 separate studies shows that prescription strength versions of the less potent heartburn drugs called H2 antagonists such as Pepcid, Tagamet, Zantac, and Axid, carry the [...]

Antibiotics Linked to Celiac Disease

A Swedish team of scientists led by Dr. Karl Mårild, recently reported a link between taking antibiotics and the development of celiac disease[i]. Note: You can download the entire article free. Celiac disease is an autoimmune reaction to gluten proteins contained in wheat, rye and barley. The disease process causes inflammation and villus atrophy (which [...]

By | 2016-11-05T04:26:47+00:00 September 17th, 2013|antibiotics, Bacteria, Celiac Disease, IBS, SIBO|4 Comments

Could acid reflux drugs cause heart disease?

A recent study determined that proton pump inhibitors (PPIs), drugs used to treat chronic acid reflux, cause the constriction of blood vessels. The finding raises concern that long term use of PPI drugs such as omeprazole and lansoprazole will lead to high blood pressure and a weakened heart. The drugs set in motion a series [...]

By | 2016-11-05T04:26:52+00:00 September 10th, 2013|acid reflux, acid reflux drugs, Fast Tract Diet|4 Comments

Antibiotics, Carbs and Gut Infections

A new study by researchers at Stanford University School of Medicine published in the September 2013 issue of Nature proposes a mechanism for how disease–causing microbes such as Salmonella and C diff often thrive when people take antibiotics. Soon after someone takes antibiotics two things happen: The number of friendly gut bacteria is dramatically reduced and [...]